Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 191, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 23, 2005, 4:10 PM EST for Lawrence County, Indiana. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2005, 4:10 PM EST (21:10 UTC)
- Expired
- Sep 23, 2005, 5:00 PM EST
- In force
- 50 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Lawrence County, IN
The radar
The Louisville radar (KLVX), 102 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 4:24 PM EST | TSTM WND DMG | 5 Wsw Bedford, IN | TREE FELL ON CAR ON US50 WEST...5 MILES WEST OF SR37. NO INJURIES. |
| Sep 23, 4:29 PM EST | HAIL 1.75 | Bedford, IN | REPORTED AT INTERSECTION OF SR37 AND US50. |
| Sep 23, 4:38 PM EST | HAIL 0.88 | Bedford, IN | ONE MILE EAST OF AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 232110
SVRIND
INC093-232200-
/O.NEW.KIND.SV.W.0191.050923T2110Z-050923T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 PM EST FRI SEP 23 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA
THIS INCLUDES THE CITY OF BEDFORD
* UNTIL 500 PM EST
* AT 406 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF MITCHELL...OR ABOUT 9 MILES SOUTHWEST OF BEDFORD...AND
MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEDFORD AROUND 425 PM EST
MITCHELL AROUND 430 PM EST
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3886 8665 3870 8667 3870 8632 3878 8629
3887 8629
$$
OMITT3 follow-up statements
000
WWUS53 KIND 232129
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
429 PM EST FRI SEP 23 2005
INC093-232200-
/O.CON.KIND.SV.W.0191.000000T0000Z-050923T2200Z/
LAWRENCE-
429 PM EST FRI SEP 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EST
FOR SOUTHERN LAWRENCE COUNTY...
AT 428 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MITCHELL...OR ABOUT 9 MILES SOUTH OF BEDFORD...MOVING
EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN LAWRENCE COUNTY AROUND 440 PM EST
RURAL SOUTHEASTERN LAWRENCE COUNTY AROUND 450 PM EST
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3886 8665 3870 8667 3870 8632 3878 8629
3887 8629
$$
CO000
WWUS53 KIND 232136
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
435 PM EST FRI SEP 23 2005
INC093-232200-
/O.CON.KIND.SV.W.0191.000000T0000Z-050923T2200Z/
LAWRENCE-
435 PM EST FRI SEP 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EST
FOR SOUTHERN LAWRENCE COUNTY...
AT 432 PM EST...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. AT 429 PM EST...GOLFBALL SIZE HAIL WAS REPORTED
JUST SOUTH OF BEDFORD. THIS STORM WAS LOCATED NEAR MITCHELL...OR
ABOUT 6 MILES SOUTH OF BEDFORD...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN LAWRENCE COUNTY AROUND 450 PM EST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3886 8665 3870 8667 3870 8632 3878 8629
3887 8629
$$
CO000
WWUS53 KIND 232158
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
459 PM EST FRI SEP 23 2005
INC093-232209-
/O.EXP.KIND.SV.W.0191.000000T0000Z-050923T2200Z/
LAWRENCE-
459 PM EST FRI SEP 23 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAWRENCE COUNTY
EXPIRES AT 500 PM EST...
LAT...LON 3886 8665 3870 8667 3870 8632 3878 8629
3887 8629
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 1:45 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 23, 1:45 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 145 PM EST FRI SEP 23 2005 .DISCUSSION... MAIN SHORT TERM CHALLENGE WL BE TIMING/CVRG OF RWS/TRWS ACRS CNTRL INDIANA TNGT AND TOMORROW...AND THEN THE FOCUS SHIFTS TO TIMING/CVRG ACTIVITY AHEAD OF YET ANOTHER CD FNT. THE LATTER EXPECTED TO HAVE MOIST STREAMING NWD AHEAD OF RITA TO WORK WITH. LATEST SFC ANLYS HAD A SLOW MOVING CD FNT ACRS XTRM SRN INDIANA. MEANWHILE...KIND-88D AND REGIONAL RADARS WERE SHOWING SEVERAL TRWS LINING UP FM AROUND CRAWFORDSVILLE W TO NERN KS AHEAD OF A COUPLE OF IMPULSES IN THE ZONAL FLOW BEST SEEN ON 6 HR GFS. FINALLY...RITA WAS NOW DOWN TO A STG CAT 3 AND CONTINUING TO MOV TOWARDS XTRM SERN TX. NOT REALLY HAPPY WITH EITHER MODELS QPF FIELDS TNGT. PREFER TO PLACE HIGHEST POPS AND QPF ALONG AND N OF INTERSTATE 70 PER SAT AND RADAR TRENDS. BUMPED TEMPS UP A TAD FOR THE OVRNGT DUE TO CLD CVR. CD FNT TO RETREAT BACK TO THE N ON SAT AS UPR LVL WINDS BACK A BIT AS UPR RIDGE BUILDS ACRS THE SERN CONUS AND RITA MOVES ASHORE. WL KEEP SMALL POPS IN WITH THE WARM FNT LIFTING N ACRS THE FA. PREFER GFS WITH HANDLING OF RITA AND APRCHG CD FNT DUE TO ITS BETTER CONSISTANCY AND HANDLING OF TROPICAL SYSTEMS. GFS BRINGS A PIECE OF ENERGY AND BLOB OF MOIST FM RITA N ACRS THE SAT NGT THROUGH MON AHEAD OF APCHG CD FNT. SO WL KEEP POPS GOING AND GO WITH GOOD CHC OR LIKELY POPS. FINALLY...ANOTHER...WEAKER SYS MOVES THROUGH DURING THE MIDDLE OF NEXT WEEK WITH ANOTHER CHC OF RN. PREFER COOLER DAYTIME HIGHS ON SAT AND SUN WITH BKN-OVC CLD CVR EXPECTED. MEANWHILE...TNGTS LOWS WL BE TRICKY WITH NE SFC WINDS AND MUCH DRIER DEW PTS TO OUR N (MID 50S COMPARED TO LOWER 60S TO LOWER 70S ACRS OUR FA) BUT THICK CLD CVR. MOS FAIRLY CLOSE AND WOULD APPEAR TO BE IN THE BALLPARK WITH LOWS COOLER THAN OUR CURRENT DEW PTS BUT NOT TOO COOL BASED ON CLD CVR. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KOCH
Hazardous weather outlook, Sep 23, 3:02 PM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 302 PM EST FRI SEP 23 2005 INZ021-028>031-035>049-051>057-060>065-067>072-241100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 302 PM EST FRI SEP 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR TONIGHT. NO SEVERE STORMS ARE EXPECTED...ALTHOUGH FREQUENT LIGHTNING AND GUSTY WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY AND AGAIN ON WEDNESDAY AND WEDNESDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED ON SATURDAY. IT IS TOO EARLY TO TELL WHETHER ANY SEVERE WEATHER WILL OCCUR SUNDAY MONDAY OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Special weather statement, Sep 23, 1:36 PM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 136 PM EST FRI SEP 23 2005 INZ035-036-044-232045- FOUNTAIN-MONTGOMERY-PARKE- INCLUDING THE CITY OF...CRAWFORDSVILLE 136 PM EST FRI SEP 23 2005 ...STRONG STORMS MOVING THROUGH... STRONG STORMS WILL MOVE ALONG THE BORDER OF FOUNTAIN AND PARKE COUNTIES AND THEN INTO SOUTHERN MONTGOMERY COUNTY THROUGH 200 PM. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OVER 35 MPH.
Special weather statement, Sep 23, 2:03 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 203 PM EST FRI SEP 23 2005 INZ036-232115- MONTGOMERY- INCLUDING THE CITY OF...CRAWFORDSVILLE 203 PM EST FRI SEP 23 2005 ...STRONG STORM MOVING ACROSS THE AREA... A STRONG STORM WILL MOVE ACROSS SOUTHERN MONTGOMERY COUNTY THROUGH 230 PM. THE STORM IS MOVING EAST AT ABOUT 25 MPH AND WILL MOVE NEAR THE NEW MARKET AREA AROUND 215 PM. AREAS NORTH OF LADOGA WILL SEE THE STORM AROUND 225 PM. SMALL HAIL...WIND GUSTS OVER 35 MPH...AND HEAVY RAIN ARE POSSIBLE.
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.